advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From East Peoria, Illinois, USA:

My mother is taking Glucophage [metformin] and has problems with extreme diarrhea due to this medication. What can she do?

Answer:

If the diarrhea is clearly due to the drug, there are two easy choices:

  1. If it's working well, cut the dose, and see if the diarrhea is either lessened to a tolerable level or maybe gone.
  2. If it's not working well, discontinue the medication and try another type of diabetes pill.
Of course, this is something that she should discuss with her physician -- maybe the diarrhea is due to some other cause, or a combination of something else plus the pills.

WWQ

DTQ-20010831140219
Original posting 1 Sep 2001
Posted to Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.